News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Wakeing with bad headache hard to breathe


 Sneakers - Fri Sep 10, 2004 12:05 am

I am very concerned about wakeing in the early morning with a sever headache and I can hardly breathe. I have had statis asmaticus and was put on the vent about 10 yrs. ago. In the last few months I have been wakeing up with a very bad headache and I can hardly breathe I feel so tired and short of breath all the time everything I do makes me get short of breath. I have been using my inhaler and nebulizer but it keeps coming back. I have a family history of lung and heart diease. I can't afford to go to a Dr. what else can I do to make myself feel better. I am so afraid when I wake up feeling like this. really I am afraid I won't wake up at this point.Also my chest burns and hurts inside. As I said I can't afford to go to a Dr. right now can you tell me what I can do at home. Thank You for any help you can suggest.
 Dr. Yasser Mokhtar - Fri Sep 10, 2004 2:52 am

User avatar Dear Sneakers,

The funtion of the lung as simple as it can be put is to supply oxygen and remove carbon dioxide.

The bad headaches that you are experiencing can be due to:
1. Insufficient breathing during the night causing you to have carbon dioxide retention.
2. Having sinusitis which is known to cause a very bad headache.

The chest burning can be caused by the shortness of breath sensation.

You have to stop smoking once and for all.

If these symptoms continue, you will have to go to a doctor. You are on prescription medications that you should not take except under a physician's supervision.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Sneakers - Sat Sep 11, 2004 2:31 am

Dear Yasser Mokhtar,M.D.
I am afraid I didn't explain myself well. I didn't mean I could not afford to see a Dr. due to finances. I am seeing Dr's. It is a extremly stressful time in my life right now I lost my mother a few months ago to heart and lung diease and now my father is in ICU on a ventilator and appears to have suffered sever brain damage due to heart attack and several resp. arrests. I have been staying at the hosptial day and night. I can't afford to leave My Dad for long as fragil as he is, Also my Dr. just left family practice so I don't have a primary care Dr. right now. My specalist doesn't treat lung problems they are pain management and orthopedic and podiatry. I was hoping you would be able to tell me what or if. I could do to help me get over what I do believe is a very bad asthma attack as it has been very steamy weather and summer is just a bad time of year for my asthma. Many years ago I have statis Asthmaticus and was put on the vent myself. Lately I have been waking with very bad headaches and very short of breath to the point I can hardly inhale or exhale. I am very worried. I just can't afford to get sick and not be at the hospital with my Dad. Someone told me to drink black coffee and it would help my asthma. This is a very hard time for me and As you can see I have many heath issues myself. I was hopeing there would be a home remedy to help me get my lungs up and me feeling better without having to leave my Dad his prognosis is extremely poor and I want to be with him. All of my meds are perscribed and monotored very well by my Dr's. I hope I have cleared any miss understanding about what I am asking. I just was hoping for a quick remedy to get me through this crisis. I thank you very much for your time.
Sneakers
 Dr. Yasser Mokhtar - Sat Sep 11, 2004 9:33 am

User avatar Dear Sneakers,

Thank you very much for the update.

This is a very stressful situation that you are facing, i hope that there is someone standing besides you during all that suffering.

i am not in a position to tell what to do regarding your dad, but it seems that your dad's prognosis is very grave, you will have to ask yourself together with other family members what your dad would have wanted done if he ever ended up in this condition that he is in right now.

If you are having a bad asthmatic episode, the treatment at this time would be either systemic inhaled steroids and i think that you already had your round with systemic steroids and had some bad side effects in terms of your hip problems. Inhaled steroids can have some mild systemic side effects. In your profile, i don't see any of the newer agents used to treat asthma like singulair or accolate.

i usually don't like to attribute symptoms to psychological causes except after exhausting all venues, but there is no doubt that you are going through a lot right now and if the headaches' start coincided with or started shortly after all these circumstances began, than i would also put this into consideration.

Another thing to think about is if you are overweight, you might want to consider being tested for sleep apnea.

Still, you can get a doctor's appointment at the hospital where your dead is unless you are away from home.

My recommendation is still to get an arterial blood gases to make sure that you are not having carbon dioxide retention and have x-ray of the sinuses to makes sure that you are not having sinusitis.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped and if there is anything esle i can help with, don't hesitate to post your concerns.

Yasser Mokhtar, M.D.
 Sneakers - Mon Sep 13, 2004 11:26 pm

Dear Yasser Mokhtar, M.D.
Thank you for your reply in regard to my asthma.
My Dads condition is very grim. It appears the brain damage is very sever.No I don't have any support. My sister is bi-polar which makes a very stressful time more stressful. But thats life you can't change it. So I take it one day at a time. In respect to my headaches and asthma. I did indeed have some very bad side effects to steroids. I have AVN in most of my joints. I tried advair and within a few months my ankles and feet went very bad. Don't know if it was the advair or a result from very large doses of Solu-Medrol years ago. But it was to late to be able to do anything for them. The headaches seem to be related to my breathing. They started a while back. it seems since I stopped taking the maintance meds and the asthma got worse the headaches started. One strange thing is I sometimes have dreams of someone telling me I have to wake up. Good thing to as I am in great distress and thats when I have the headaches so bad. They feel like migraines. Once I get up and use the nebulizer it feels a little better. It guess it could be sinus but I don't seem to have any symtoms of congestion that way. I was on accolate and it worked great. I thought my asthma was gone, but my liver enzymes went up so I had to stop taking it sinular doesn't help me at all. As soon as this crisis with My Father is over I will find a primary care Dr. and get the blood gases checked. E.R. visits are not an option very long waits and I can't afford to leave Daddy that long. Thank you very much for your reply. Tell me do you know anything about AVN and is there any meds. you know of that is being used to help bring the blood supply back to the effected joint. I just don't see surgery as a option. I have to many joints effected and fuseing my ankles doesn;t sound like a good option. If you know of anything that may be helpful I would be very greatful.
God Bless
Sneakers
 Dr. Yasser Mokhtar - Mon Sep 27, 2004 12:58 am

User avatar Dear Sneakers,

Thank you very much for the update.

Unfortunately, i don't know of any medication that can help in cases of avascular necrosis.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here